A geometrical-based contact algorithm using a barrier method

Share/Save/Bookmark

Kloosterman, G. and Damme, R.M.J. van and Boogaard, A.H. van den and Huetink, J. (2001) A geometrical-based contact algorithm using a barrier method. International Journal for Numerical Methods in Engineering, 51 (7). pp. 865-882. ISSN 0029-5981

[img] PDF
Restricted to UT campus only
: Request a copy
157kB
Abstract:Most methods employed in the numerical solution of contact problems in finite element simulations rely on equality-based optimization methods. Typically, a gap function which is non-differentiable at the point of contact is used in these kind of approaches. The gap function can be seen as the Macaulay bracket of some distance function, where the latter is differentiable at the point of contact. In this article, we propose to use the distance function directly instead of using the gap function. This will give rise to a formulation involving inequality constraints. This approach eliminates the artificially introduced non-differentiability. To this end we propose a barrier algorithm as the method of choice to solve the problem. The method originates in optimization literature, where convergence proofs for the method are available
Item Type:Article
Copyright:© 2001 Wiley InterScience
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Engineering Technology (CTW)
Research Chair:
Research Group:
Link to this item:http://purl.utwente.nl/publications/59385
Official URL:http://dx.doi.org/10.1002/nme.209
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 203755